What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 10, 1:55 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 1:55 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
355 PM EDT Tue Aug 10 2021
.SHORT TERM [Tonight Through Thursday Night]...
Typical summer weather will continue, with the daily rhythm of
showers and thunderstorms.
The subtropical surface ridge axis will extend inland from the
Atlantic across the Florida Panhandle, with weak east to southeast
steering flow. PW values in the 1.8-2 inch range will provide
plenty of moisture for deep moist convection. Bulk shear values of
10 knots or less will mainly support single-cell pulse storms with
gusty downdraft winds.
Currently, there is a cluster of storms over the Apalachicola
National Forest, and another cluster centered up near Columbus,
Georgia. The area between these two clusters should fill in with
storms over the next few hours, drifting west across southeast
Alabama early this evening. Later this evening, the Atlantic
seabreeze may bring a round of storms past the I-75 corridor,
before dissipation occurs during the early overnight hours.
.LONG TERM [Friday Through Tuesday]...
After a status quo Friday, our attention will turn to the effects
of the tropical system that is forecast to arrive near Florida or
over the eastern Gulf this weekend. Potential Tropical Cyclone 6
was located over the far northeast Caribbean Sea this afternoon
and is forecast to become a tropical storm late today or tonight.
An abundance of guidance brings the storm to the eastern Gulf this
weekend, and the official NHC forecast track cone encompasses
nearly our entire stretch of Panhandle and Big Bend coast. There
are lots of questions about what kind of shape the system will be
in. One of the factors will be if the storm has an over-water
track through the Straits of Florida, or whether it must first
traverse some of the FL Peninsula before arriving in the Gulf.
Obviously, details will come into focus over the next few days.
For now, the message is simply one of preparedness. The period of
highest impact appears to be around Sunday and/or Monday.
Regardless of strength, a main concern will be with rainfall
potential, especially in light of the flooding that is still
ongoing over the SE Big Bend after heavy rain last week.
By Tuesday, the question will be how quickly the system exits.
There is a mixed signal in guidance, with some lifting the system
out, while some pieces of guidance notably hang the storm up over
the Southeast U.S.. That would have an impact on flood potential.
&&
.AVIATION...
[Through 18Z Wednesday]
Afternoon thunderstorms are currently observed in the vicinity of
TLH, and thunderstorms will fill in over the next few hours near
ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of
the Atlantic seabreeze around or after sunset to see thunder.
&&
.MARINE...
The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
trasnsport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.
&&
.FIRE WEATHER...
The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.
&&
.HYDROLOGY...
The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.
On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage this afternoon, and a
Flood Warning is in effect there. Points near Branford and Bell
are also likely to reach flood later this week, and Wilcox bears
watching.
Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 74 94 74 / 30 60 20 50 20
Panama City 76 91 76 91 76 / 30 50 20 40 20
Dothan 73 93 74 92 73 / 50 50 20 50 20
Albany 74 94 75 95 75 / 20 50 10 40 10
Valdosta 73 93 74 93 73 / 30 40 20 30 10
Cross City 74 91 74 92 73 / 40 40 30 40 20
Apalachicola 77 88 77 89 77 / 20 50 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner
In the hours before
Local storm report, Aug 10, 4:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST MAYO 30.05N 83.17W
08/10/2021 M51 MPH LAFAYETTE FL PUBLIC
GUST TO 51 MPH AT LAFAYETTE HIGH SCHOOL.
&&
TBSpecial weather statement, Aug 10, 5:02 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021
FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:09 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Tue Aug 10 2021
FLZ018-019-028-029-GAZ159-160-110015-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Brooks GA-Lowndes GA-
709 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Jefferson, northeastern Taylor, Madison,
western Lowndes and Brooks Counties through 815 PM EDT...
At 708 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valdosta to near Mayo. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Madison, Quitman, Valdosta, Lake Park, Hahira, I-75 At Exit 16,
Remerton, Greenville, Morven, Barwick, Lee, Grooverville, Hamburg,
Buckville, Pinetta, Lovett, Nankin, Empress and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3004 8351 3066 8378 3066 8374 3094 8374
3102 8328 3063 8322 3063 8329 3059 8326
3042 8322 3041 8319 3038 8318 3025 8325
3018 8325 3011 8323 3010 8318 3010 8314
3005 8313
TIME...MOT...LOC 2308Z 051DEG 4KT 3092 8333 3009 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:12 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
612 PM CDT Tue Aug 10 2021
ALZ065-066-068-102345-
Dale AL-Coffee AL-Geneva AL-
612 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southwestern Dale,
southeastern Coffee and central Geneva Counties through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Level Plains to near Slocomb. Movement was
west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Level Plains, Slocomb,
Clayhatchee, Coffee Springs, Black, Chancellor, Kellys Crossroads,
Lucile, Central City, Geneva Municipal A/P, Hendrix Crossroad, Cairns
Aaf, Fadette, Eunola, High Bluff and Highfalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8603 3130 8572 3124 8568 3123 8569
3121 8569 3120 8571 3120 8564 3100 8549
3099 8585
TIME...MOT...LOC 2311Z 103DEG 10KT 3126 8576 3103 8559
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRLocal storm report, Aug 10, 5:17 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG MAYO 30.05N 83.18W
08/10/2021 LAFAYETTE FL 911 CALL CENTER
TREES DOWN IN MAYO.
&&
TBSpecial weather statement, Aug 10, 5:21 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
621 PM CDT Tue Aug 10 2021
ALZ069-102345-
Houston AL-
621 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Houston
County through 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashford, or 11 miles northeast of Cottonwood, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cottonwood, Dothan, Kinsey, Ashford, Cowarts, Webb, Columbia, Avon,
Madrid, Gordon, Memphis, Pansey, Sigma, Pearce, Enon, Lovetown,
Wilson Mill, Barber, Olympia Spa Resort and Keytons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8512 3111 8510 3104 8541 3129 8544
3129 8542 3131 8542
TIME...MOT...LOC 2321Z 084DEG 12KT 3120 8520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KR